MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ID-MTS ANALYZER; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ID-MTS ANALYZER; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4) on 12mar2024, a customer complained to the global technical support center (gtsc) after obtaining what was described as discrepant misread of results by the cassette imaging management system (cims) for two patient samples for abo forward and reverse group testing on their ortho vision analyzer (serial#(b)(6)) in conjunction with mts abd monoclonal and reverse grouping card lot 102723037-08.Complainant: (b)(6).Date of event:05mar2024.Equipment: ortho vision 50003208 sw version: 5.14.5.47424.Install date: (b)(6) 2019 reagents: mts abd monoclonal and reverse grouping card lot 102723037-08, expiration date: 17aug2024; 0.8% affirmagen lot 8a731, expiration date: 02apr2024.Patient information: sample a sample id: (b)(6) historical blood type sample a: o.Positive resulted on (b)(6) 2024 as ?pos by ortho vision sample b sample id: (b)(6) historical blood type sample b: a positive resulted on (b)(6) 2024 as o pos by the ortho vision the customer reported that on (b)(6) 2024, they had tested two patient samples for abo forward and reverse typing using mts abd monoclonal and reverse grouping gel card lot 102723037-08 and 0.8% affirmagen lot 8a731 in conjunction with their ortho vision mts and that they obtained discrepant reactions between forward and reverse typing for one patient (sample a) and discrepant results from the historical blood type for a second patient (sample b).The customer reported that on the same day, they retested sample a in manual method (no details provided) and on the same vision analyzer with the same product lots and obtained expected results matching historical blood type of o positive.The customer reported that on (b)(6) 2024, they retested sample b on the ortho vision analyzer and obtained the expected results matching historical blood type of a positive.It was requested if biased results had been reported to the physicians, but that information was not provided by the reporter.The customer reported that no patient was harmed as a result of these reported events.
 
Additional Manufacturer Narrative
Investigation details: quality control (qc) testing had been performed satisfactorily on the date of the reported event.(no further details were provided).The customer provided the original and repeat testing sample order reports for the two samples.Review of these reports confirmed the reactions as described by the customer.A review of the barcode scan report, metering report, column grade report and condition codes report was performed via econnectivity by the gtsc.Gtsc was able to recreate the events on the ortho vision using the reports as follows: on 05mar2024 at 0602am a sample rack was loaded on the ortho vision in sample sector 2.Seven samples were identified, however the sample in position 7 (far left side of rack) the barcode was not read.The analyzer produced the error code srdr80 (sample barcode cannot be read) for position 7 of the rack.On 05mar2024 at 0614am, the analyzer pipetted plasma from the sample in position 1 (far right side of the rack) and dispensed into a card for testing.On 05mar 0627am, the user opened the srdr sample sector 2 and used the handheld scanner to assign to position the samples that the barcode did not read.Once the user manually programmed the positions of samples in position 1 (far right) and 7(far left), the sample id of the sample originally scanned with the internal scanner to position 1 was now programmed to position 7.A new sample id was now programmed to position 1.The used closed the door and the sample sector 2 rack was scanned again by the vision's internal scanner.No barcode ids were read by the internal scanner in positions 1 and 7.Vision honors the barcodes that are programmed into those positions.On 05mar2024 at 0629am, the ortho vision analyzer pipetted the red cells in sample position 7 with the newly assigned barcode that was originally in position 1.On 05mar2024 at 0641am, the ortho vision analyzer pipetted from the sample in position 1 for aborh blood typing and antibody screen testing.(the sample id belonging to the sample in position 7) details indicate that the samples in positions 1 and 7 were not moved from their original positions; however, the operator, using the handheld scanner, inadvertently scanned the samples and assigned to position both samples in the incorrect positions of the sample rack in the ortho vision software.Gtsc reviewed the findings with the customer, and they were satisfied with the discussion.As part of the investigation, a review of the manufacturing batch record was requested for mts abd monoclonal and reverse grouping gel card lot 102723037-08, expiration 17aug2024.The device history record for this lot was reviewed and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch record (anti-a lot 101023039) associated with this id-mts gel card lot was reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this customer complaint.Date of fill: 17 nov 23 expiry date: 17 aug 24 date released: 13 dec 23 the lot met all specifications, all in-process and product release criteria.(dra605744) as part of the investigation, testing of retain samples of mts abd monoclonal and reverse grouping gel card lot 102723037-08 was requested.Product testing with retain cards performed as intended.No discrepant results obtained with albaq-chek and donor samples.Mts a/b/d monoclonal and reverse grouping card lot#102723037-08 performed as intended.Unable to confirm customer complaint.(dra605745) as part of the investigation, a query of the worldwide complaint databases was performed for mts abd monoclonal and reverse gel card lot 102723037-08 through 24mar2024 for false positive reactions and related call areas.No additional complaints were identified reported against the lot.Additionally, a review was also performed for the mother bulk, 102723037.No complaints were identified against the failure mode.No trends were identified against the card sublot or mother bulk for false positive reactions.(dra605746) no further investigation was performed on this incident.The assignable cause was determined to be associated with the operator having manually assigned a sample to an incorrect location using the assign to position function of the vision software.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent or instrument to perform as intended.In mitigation of the user error where the user incorrectly used the assign to position function of the ortho vision software, the reference guide states under the assign to position section: "danger: mismatched samples, reagents, or diluents may result in incorrect results.Remove the appropriate rack from the load station.Enter the sample id, reagent id, or diluent id in the appropriate fields on the screen, as needed.Verify all sample, reagent, or diluent positions are correct through the software screen diagram before starting sample processing." no further complaint of this type has been received from the customer site since the time of the reported event.

Brand Name
ORTHO VISION ID-MTS ANALYZER
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19080858
Report Number2250051-2024-00011
Device Sequence Number6030031
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public10758750012817
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Initial Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown